Alert archive / Indiana / Small Craft Advisories in 2011
Small Craft Advisory 12, NWS Northern Indiana
NWS Northern Indiana issued this small craft advisory at Feb 24, 2011, 5:08 AM EST. It took effect at Feb 24, 2011, 7:00 PM EST. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Feb 24, 2011, 5:08 AM EST (10:08 UTC)
- In effect from
- Feb 24, 2011, 7:00 PM EST
- Expired
- Feb 25, 2011, 7:27 PM EST
- In force
- 24 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted, in the capitals the NWS used until 2016.
217 WHUS73 KIWX 241008 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 508 AM EST THU FEB 24 2011 LMZ043-046-241815- /O.NEW.KIWX.SC.Y.0012.110225T0000Z-110226T0200Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 508 AM EST THU FEB 24 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 9 PM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 9 PM EST FRIDAY. * WINDS: NORTHEAST 15 TO 25 KNOTS WITH GUSTS UP TO 30 KNOTS TONIGHT...BECOMING NORTH FRIDAY MORNING AND DIMINISHING TO 10 TO 15 KNOTS LATE IN THE AFTERNOON. * WAVES: BUILDING TO 4 TO 7 FEET TONIGHT...THEN 5 TO 8 FEET FRIDAY SUBSIDING TO 1 TO 3 FEET BY EARLY SATURDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
7 follow-up statements
050 WHUS73 KIWX 241546 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1046 AM EST THU FEB 24 2011 LMZ043-046-242345- /O.CON.KIWX.SC.Y.0012.110225T0000Z-110226T0200Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1046 AM EST THU FEB 24 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 9 PM EST FRIDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 9 PM EST FRIDAY. * WINDS: NORTHEAST 15 TO 25 KNOTS WITH GUSTS UP TO 30 KNOTS TONIGHT...BECOMING NORTH FRIDAY MORNING AND DIMINISHING TO 10 TO 15 KNOTS BY FRIDAY EVENING. * WAVES: BUILDING TO 4 TO 7 FEET TONIGHT...THEN 5 TO 8 FEET FRIDAY SUBSIDING TO 1 TO 3 FEET BY EARLY SATURDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
403 WHUS73 KIWX 242320 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 620 PM EST THU FEB 24 2011 LMZ043-046-250730- /O.CON.KIWX.SC.Y.0012.110225T0000Z-110226T0200Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 620 PM EST THU FEB 24 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EST FRIDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EST FRIDAY. * WINDS: NORTHEAST 15 TO 25 KNOTS WITH GUSTS UP TO 30 KNOTS AFTER MIDNIGHT...BECOMING NORTH FRIDAY MORNING AND DIMINISHING TO 10 TO 15 KNOTS BY FRIDAY EVENING. * WAVES: BUILDING TO 3 TO 6 FEET TONIGHT...THEN 4 TO 7 FEET FRIDAY SUBSIDING TO 1 TO 3 FEET BY EARLY SATURDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
346 WHUS73 KIWX 250312 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1012 PM EST THU FEB 24 2011 LMZ043-046-251115- /O.CON.KIWX.SC.Y.0012.000000T0000Z-110226T0200Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1012 PM EST THU FEB 24 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EST FRIDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EST FRIDAY. * WINDS: NORTHEAST 20 TO 25 KNOTS WITH GUSTS UP TO 30 KNOTS...BECOMING NORTH FRIDAY MORNING AND DIMINISHING TO 10 TO 15 KNOTS BY FRIDAY EVENING. * WAVES: BUILDING TO 3 TO 6 FEET OVERNIGHT...THEN 4 TO 7 FEET FRIDAY SUBSIDING TO 1 TO 3 FEET BY EARLY SATURDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
189 WHUS73 KIWX 250921 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 421 AM EST FRI FEB 25 2011 LMZ043-046-251730- /O.CON.KIWX.SC.Y.0012.000000T0000Z-110226T0200Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 421 AM EST FRI FEB 25 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EST THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EST THIS EVENING. * WINDS: NORTHEAST 20 TO 25 KNOTS WITH GUSTS UP TO 30 KNOTS... BECOMING NORTH LATE THIS MORNING AND DIMINISHING TO 10 TO 15 KNOTS BY THIS EVENING. * WAVES: 3 TO 6 FEET...SUBSIDING TO 1 TO 3 FEET BY EARLY SATURDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
176 WHUS73 KIWX 251636 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1136 AM EST FRI FEB 25 2011 LMZ043-046-260045- /O.CON.KIWX.SC.Y.0012.000000T0000Z-110226T0200Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1136 AM EST FRI FEB 25 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EST THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EST THIS EVENING. * WINDS: NORTH TO 15 KNOTS WITH GUSTS UP TO 20 KNOTS... BECOMING NORTH LATE THIS MORNING AND DIMINISHING TO 5 TO 10 KNOTS BY THIS EVENING. * WAVES: 3 TO 6 FEET...SUBSIDING TO 1 TO 2 FEET BY EARLY SATURDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
137 WHUS73 KIWX 252134 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 434 PM EST FRI FEB 25 2011 LMZ043-046-260200- /O.CON.KIWX.SC.Y.0012.000000T0000Z-110226T0200Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 434 PM EST FRI FEB 25 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EST THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EST THIS EVENING. * WINDS: NORTHWEST 10 TO 15 KNOTS DIMINISHING TO 5 TO 10 KNOTS THIS EVENING. * WAVES: 3 TO 5 FEET...SUBSIDING TO 1 TO 3 FEET BY LATE EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
145 WHUS73 KIWX 260027 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 727 PM EST FRI FEB 25 2011 LMZ043-046-260130- /O.CAN.KIWX.SC.Y.0012.000000T0000Z-110226T0200Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 725 PM EST FRI FEB 25 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS AND WAVES HAVE DECREASED BELOW SMALL CRAFT ADVISORY CRITERIA. $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Feb 23, 6:25 PM EST, 10 hours 43 minutes earlier.
Area forecast discussion, Feb 23, 6:25 PM EST, 10 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
625 PM EST WED FEB 23 2011
...SIGNIFICANT WINTER STORM TAKING AIM ON THE AREA FOR THURSDAY
NIGHT AND FRIDAY...
.UPDATE/AVIATION...
FAIRLY VIGOROUS CONVN BREAKING OUT N OF KSTL OVR WRN IL AND NWD TO
KDVN IN ERN IA AND OF GREAT CONCERN THIS EVENING GIVEN FAILURE OF LL
POLAR WEDGE TO MODIFY. RAPID REFRESH ADAMANT ON KEEPING AREAS NE OF
A LINE FM KNOX TO DECATUR BLO FREEZING OVERNIGHT AND LL MIXING/WAA
NOT SUFFICIENTLY STG ENOUGH TO SCOUR PERSISTENT LL INVERSION. THUS AN
ICING CONCERN GOING FORWARD. WILL MAKE NR TERM ADJUSTMENTS TO GOING
WX GRIDS OTHERWISE HOLD SHORT OF AN ADVISORY JUST YET IN LIEU OF A
QUICK LOOK AT 00Z RAOBS UPSTREAM. HWVR ANY GREATER EXPANSION OF
UPSTREAM PCPN MAY DICTATE OTHERWISE.
OTHERWISE W/UPSTREAM MSTR SURGE...XPC FURTHER DETERIORATION IN
FLIGHT CONDS THROUGH THIS EVENING...ESP LATE W/MVFR EARLY ON BFR
WIDESPREAD IFR CONDS DVLP. WILL HOLD W/LTR ARRIVAL OF SIG UPSTREAM
SW NOW CUTTING ACRS NRN BAHA TIED TO FVRD DEEPER/SLWR NEWD EJECTION
OF THIS SYS UP THE OH VALLEY THU NIGHT. REGARDLESS WIDESPREAD LIFR
CONDS XPCD W/THIS SYS IN +SN/BLSN AT KSBN AND +ZR/PL AT KFWA
INITIALLY BFR CHANGING OVER LATE THERE.
&&
.SHORT TERM...
TONIGHT THROUGH FRIDAY.
PESKY INVERSION HAS KEPT MOST AREAS SOCKED INTO CLOUDS ALL
DAY...LIMITING TEMP RISES WITH MANY LOCATIONS STILL IN THE LOWER TO
MIDDLE 20S. SURGE OF WARMER AIR TRYING TO WORK INTO THE AREA WITH
MODELS STILL INDICATING THIS OCCURRING TONIGHT. CONFIDENCE IN MODEL
HANDLING OF THE THERMAL PROFILES IS LOW GIVEN TRENDS OF TODAY. LIGHT
PRECIP WAS NOTED ACROSS ILLINOIS WORKING TOWARDS THE AREA THIS
EVENING AND OVERNIGHT WITH SOME CONVECTION NOTED BETWEEN QUINCY AND
ST LOUIS. WILL CONTINUE LIKELY POPS WITH THREAT FOR LIGHT FREEZING
RAIN OR DRIZZLE STILL ON TAP. TOSSED THE IDEA AROUND OF A ADVISORY
BUT OPTED TO HOLD OFF WITH TIMING CONCERNS AS WELL AS MODELS TRYING
TO KEEP BULK OF PRECIP TO OUR SOUTH. EVE SHIFT TO MONITOR TRENDS.
ANY PRECIP SHOULD WIND DOWN THURSDAY...ESPECIALLY ACROSS THE NORTH
BEFORE THE MAIN SYSTEM OF CONCERNS TAKES AIM ON THE REGION. HAVE
MAINTAINED POPS THROUGH THE DAY BUT DO SUSPECT THAT SOME TRIMMING
WILL OCCUR IN LATER FORECASTS. STRONG LIFT WILL ADVANCE ACROSS THE
AREA THURSDAY NIGHT WITH ALL MODELS AGREEING ON 700 MB LOW TRACK
SOMEWHERE ACROSS THE FORECAST AREA. THIS WOULD RESULT IN THE
HEAVIEST SNOWFALL OCCURRING IN NORTHERN OR CENTRAL PORTIONS OF THE
AREA...WITH A MIX OF SNOW...SLEET AND FREEZING RAIN SOUTH. WHILE
FINER DETAILS WILL CHANGE OVER THE NEXT 12 TO 24 HOURS AS WILL
POTENTIAL ACCUMULATIONS...ENOUGH CONFIDENCE TO HOIST A WINTER STORM
WATCH FOR THE ENTIRE AREA FOR THURSDAY NIGHT AND PART OF FRIDAY
MORNING. SOLID 4 TO 8 INCHES OF SNOW LOOKS ON TAP FOR MANY AREAS
WITH SOME INDICATIONS OF A FOOT OR MORE NOT OUT OF THE REALM OF
POSSIBILITY. IN AREAS THAT SEE THE WARM LAYER ALOFT LINGER...ICE
ACCUMULATIONS WILL BE POSSIBLE MAINLY SOUTH OF US 24. BY LATE
THURSDAY NIGHT...ALL PRECIP SHOULD CHANGE TO SNOW...WITH THE
HEAVIEST ACCUMULATIONS EXPECTED THEN. THOSE TRAVELING THURSDAY
NIGHT AND FRIDAY SHOULD BE PREPARED FOR HAZARDOUS CONDITIONS. WINDS
WILL ALSO INCREASE FROM THE EAST AND NORTHEAST RESULTING IN BLOWING
AND DRIFTING.
GIVEN CONCERNS ABOUT TEMPERATURES DURING THE PERIOD FEW CHANGES HAVE
BEEN MADE.
&&
.LONG TERM...
SATURDAY THROUGH WEDNESDAY
ACTIVE PERIOD FOR LONG TERM STILL ON TRACK WITH STRONG SYSTEM
EXPECTED TO APPROACH THE AREA LATE SUNDAY INTO TUESDAY.
LULL IN WEATHER EXPECTED SATURDAY MORNING THRU THE AFTERNOON AS
DRIER AIR TEMPORARILY EDGES INTO THE AREA AND FLOW BECOMES MORE
ZONAL. STILL A LL BAROCLINIC ZONE THAT LOOKS TO STALL OVER AREA AND
ASSOC SHEARED OUT AREA OF VORT ALOFT ON SAT AFTN INTO SUN WITH THE
POTENTIAL FOR LT SNOW AS WARM AIR NOSES INTO CWA. COULD SEE AN INCH
OR TWO OF SNOW ESP IN NORTH. LEFT POPS AND PCPN TYPE ALONE AS
THERMAL PROFILES LOOK COLD ENOUGH FOR ALL SNOW AT THE BEGINNING WITH
A CHANGE TO RAIN OR SNOW ON SUNDAY AFTN AS WAA BEGINS.
MAIN FORECAST FOCUS REMAINS ON THE END OF THE WEEKEND INTO EARLY
NEXT WEEK AS A TROUGH DIGS ITS WAY ONSHORE FROM WESTERN CONUS BY
SATURDAY...AND APPROACHES THE AREA BY SUNDAY EVENING. STILL A BIT OF
SPREAD IN TRACKS AMONG MODELS BUT THE 12Z GFS...ECMWF...GFS ENSEMBLES AND GEM
TRACK SYSTEM GENERALLY THRU CNTRL IL NE INTO MI AHD HAVE COME INTO
BETTER AGREEMENT SINCE YDA. GFS AND GEM ARE A BIT FASTER WITH
PROGRESSION WHILE ECMWF IS A BIT SLOWS AND DEVELOPS INVERTED TROF.
PRECIP TYPE STILL WORTH WATCHING AS SHIFT IN TRACK COULD AFFECT
BORDER BTWN RAIN AND SNOW. BUMPED UP POPS A BIT ON MONDAY AND LIKED
HOW HPC HANDLED IT. SHOULD BE IN WARM SECTOR THRU MONDAY WHICH WILL
ALLOW THICKNESSES AND PROFILES TO BE WARM ENOUGH FOR ALL RAIN
ESPECIALLY IN THE SOUTH. WENT MIX OF RAIN AND SNOW IN FAR NORTH
MOSTLY FOR COLLAB AND COULD BE SHARP GRADIENT BTWN PCPN TYPE IN
SOUTHERN MI CO. MAY NEED TO ADD IN THUNDER LATE SUN NIGHT INTO
MONDAY IN LATER FORECASTS AS FORCING IS DECENT BUT WAS HESITANT TO
ADD IT AT THIS PT. AFTER THIS SYSTEM...WX SHOULD BE QUIET INTO WEDS
THURS TIME FRAME. DID NOT MAKE SIG CHANGES FROM HPC TEMP GUIDANCE AS
THEY SEEM TO BE A GOOD COMPROMISE BTWN ENSEMBLE SPREAD.
OF OTHER CONCERN IS THE HYDRO CONDITIONS BY NEXT WEEK. GIVEN CURRENT SNOW
COVER AND SIGNIFICANT QPF EXPECTED FROM THURS SYSTEM AND SYSTEM INTO
EARLY NEXT WEEK...RIVERS AND STREAMS WILL NEED TO BE MONITORED FOR
POTENTIAL FLOODING.
&&
.AVIATION...
STRONG INVERSION KEEPING LOW CLOUDS IN PLACE AT BOTH TAF SITES SO
FAR. BASED ON UPSTREAM OBS AND ADVANCING MSTR AHEAD OF APPROACHING
WEAK WAVE...NOT SURE WE WILL LOSE MUCH OF THE STRATUS. BASED ON A
FEW BREAKS ACROSS ILLINOIS WILL KEEP SCT STRATUS LAYER FOR A FEW
HOURS LATE AFTERNOON/EVE BUT SUSPECT AMENDMENT WILL BE NEEDED.
BIGGER CONCERN WILL BE WITH LIGHT PRECIP EXPECTED TONIGHT. SFC
TEMPS HAVE BEEN SLOW TO WARM WITH INCREASING ISSUES WITH FREEZING
DRIZZLE/LGT FREEZING RAIN LOOMING...ESPECIALLY AT KFWA. HAVE KEPT
ALL RAIN FOR NOW WITH MODELS STILL SUGGESTING WARM SURGE WILL
OVERCOME COLD BOUNDARY LAYER BUT FREEZING RAIN MAY BE AN IMPACT AT
00Z ISSUANCE.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...WINTER STORM WATCH FROM THURSDAY EVENING THROUGH FRIDAY MORNING
FOR INZ003>009-012>018-020-022>027-032>034.
MI...WINTER STORM WATCH FROM THURSDAY EVENING THROUGH FRIDAY MORNING
FOR MIZ077>081.
OH...WINTER STORM WATCH FROM THURSDAY EVENING THROUGH FRIDAY MORNING
FOR OHZ001-002-004-005-015-016-024-025.
LM...NONE.
&&
SHORT TERM...FISHER
LONG TERM...OBERGFELL
UPDATE/AVIATION...THazardous weather outlook, Feb 23, 5:59 AM EST, 23 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 559 AM EST WED FEB 23 2011 LMZ043-046-241100- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 559 AM EST WED FEB 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY HAZARDOUS CONDITIONS FOR SMALL CRAFT ARE EXPECTED FROM THURSDAY NIGHT INTO EARLY FRIDAY EVENING. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-241100- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 559 AM EST WED FEB 23 2011 /459 AM CST WED FEB 23 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...TODAY AND TONIGHT SOME FREEZING RAIN IS POSSIBLE TONIGHT. PRECIPITATION AMOUNTS ARE EXPECTED TO BE LIGHT...BUT THERE IS A POTENTIAL OF SOME SLICK SPOTS DEVELOPING ON ROADWAYS TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A STRONG WINTER STORM IS EXPECTED TO TAKE SHAPE OVER THE SOUTHERN PLAINS LATE TONIGHT AND LIFT NORTHEAST THROUGH THE OHIO VALLEY LATE THURSDAY THROUGH EARLY FRIDAY. AT THIS TIME...SIGNIFICANT SNOW APPEARS LIKELY WITH THIS SYSTEM INCLUDING A CHANCE FOR SLEET AND FREEZING RAIN IN SOME AREAS LATE THURSDAY AFTERNOON AND THURSDAY NIGHT. EARLY INDICATIONS SUGGEST SNOWFALL TOTALS IN EXCESS OF 6 INCHES ARE POSSIBLE ROUGHLY ALONG AND NORTH OF A ROCHESTER TO NAPOLEON LINE. SOME ICE ACCUMULATION IS ALSO POSSIBLE...ESPECIALLY SOUTH OF THIS LINE. IN ADDITION...NORTHEAST WINDS WILL BECOME GUSTY THURSDAY NIGHT INTO FRIDAY MORNING RESULTING IN AREAS OF BLOWING AND DRIFTING SNOW. THIS STORM SYSTEM WAS OFFSHORE THE BAJA OF CALIFORNIA COAST...AND ADDITIONAL FLUCTUATIONS IN TRACK AND INTENSITY CAN BE EXPECTED WHICH WILL HAVE AN IMPACT ON PRECIPITATION TYPE AND AMOUNTS. STAY TUNED FOR LATER FORECASTS AND OUTLOOKS CONCERNING THIS STORM. ANOTHER STRONG STORM SYSTEM MAY BRING A WINTRY MIX OF PRECIPITATION LATE THIS WEEKEND INTO EARLY NEXT WEEK. MUCH UNCERTAINTY REMAINS REGARDING THE TRACK AND STRENGTH OF THIS STORM...AND FUTURE FORECASTS SHOULD BE MONITORED CONCERNING THIS POTENTIAL STORM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX
In the hours before
Local storm report, Feb 23, 11:32 PM EST, 5 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1132 PM EST WED FEB 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1131 PM SNOW MILLBURG 42.12N 86.34W
02/23/2011 M0.5 INCH BERRIEN MI TRAINED SPOTTER
SNOW HAS CHANGED OVER TO LIGHT FREEZING RAIN.
&&
EVENT NUMBER IWX1100458
NDMSpecial weather statement, Feb 23, 11:59 PM EST, 5 hours 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 1159 PM EST WED FEB 23 2011 INZ006>009-017-018-025>027-MIZ079>081-OHZ001-002-004-005-015-016- 024-025-240815- LAGRANGE-STEUBEN-NOBLE-DE KALB-WHITLEY-ALLEN IN-HUNTINGTON-WELLS- ADAMS-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...LAGRANGE...TOPEKA...SHIPSHEWANA... ANGOLA...FREMONT...KENDALLVILLE...LIGONIER...ALBION...AUBURN... GARRETT...COLUMBIA CITY...TRI-LAKES...SOUTH WHITLEY... FORT WAYNE...NEW HAVEN...HUNTINGTON...ROANOKE...BLUFFTON... OSSIAN...DECATUR...BERNE...STURGIS...THREE RIVERS... WHITE PIGEON...MENDON...COLDWATER...BRONSON...HILLSDALE... LITCHFIELD...JONESVILLE...BRYAN...MONTPELIER...WAUSEON... ARCHBOLD...FAYETTE...SWANTON...DEFIANCE...SHERWOOD...HICKSVILLE... NAPOLEON...DESHLER...LIBERTY CENTER...PAULDING...ANTWERP... MELROSE...OTTAWA...PANDORA...KALIDA...FORT JENNINGS...VAN WERT... DELPHOS...OHIO CITY...LIMA...SPENCERVILLE 1159 PM EST WED FEB 23 2011 AT 1145 PM EST... RADAR INDICATED A LARGE AREA OF WINTRY PRECIPITATION FROM NORTHWEST INDIANA INTO SOUTHEAST LOWER MICHIGAN EXTENDING INTO NORTHWEST OHIO. A MIX OF SNOW...SLEET...AND FREEZING RAIN WILL PRODUCE VERY HAZARDOUS TRAVEL CONDITIONS THROUGH THE REMAINDER OF THE NIGHT. ICE ACCUMULATION OF A TENTH TO TWO TENTHS OF AN INCH CAN BE EXPECTED ACROSS SOME LOCATIONS. ROUTE 6 HAS BEEN REPORTED EXTREMELY HAZARDOUS IN THE CORUNNA AND WAWAKA AREAS. MOTORISTS SHOULD EXERCISE EXTREME CAUTION IF TRAVEL IS ABSOLUTELY NECESSARY TONIGHT...AND ALLOW PLENTY OF EXTRA TIME TO REACH DESTINATIONS. INZ003>005-012>016-024-MIZ077-078-240815- LA PORTE-ST. JOSEPH IN-ELKHART-STARKE-PULASKI-MARSHALL-FULTON IN- KOSCIUSKO-WABASH-BERRIEN-CASS MI- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN... NAPPANEE...KNOX...NORTH JUDSON...BASS LAKE...WINAMAC... FRANCESVILLE...MEDARYVILLE...PLYMOUTH...BREMEN...CULVER... ROCHESTER...AKRON...WARSAW...WINONA LAKE...SYRACUSE...MENTONE... WABASH...NORTH MANCHESTER...NILES...BENTON HARBOR...ST. JOSEPH... BUCHANAN...DOWAGIAC...CASSOPOLIS...MARCELLUS 1159 PM EST WED FEB 23 2011 /1059 PM CST WED FEB 23 2011/ AT 1145 PM EST...RADAR INDICATED A LARGE AREA OF WINTRY PRECIPITATION FROM NORTHWEST INDIANA INTO SOUTHEAST LOWER MICHIGAN EXTENDING INTO NORTHWEST OHIO. A MIX OF SNOW...SLEET...AND FREEZING RAIN WILL PRODUCE VERY HAZARDOUS TRAVEL CONDITIONS THROUGH THE REMAINDER OF THE NIGHT. PRECIPITATION WILL GRADUALLY DIMINISH FROM WEST TO EAST OVERNIGHT...BUT WITH TEMPERATURES AT OR BELOW FREEZING...ROADS WILL LIKELY REMAIN HAZARDOUS AFTER THE PRECIPITATION DIMINISHES IN INTENSITY. MOTORISTS ARE URGED TO EXERCISE EXTREME CAUTION WHEN TRAVELLING ACROSS THE REGION TONIGHT...AND ALLOW PLENTY OF EXTRA TIME TO REACH DESTINATIONS.
Local storm report, Feb 24, 12:06 AM EST, 5 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1206 AM EST THU FEB 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1150 PM FREEZING RAIN 1 ESE WAWAKA 41.45N 85.47W
02/23/2011 E0.20 INCH NOBLE IN NWS EMPLOYEE
HIGHWAY 6 IN NOBLE COUNTY WAS ICE COVERED AND VERY
SLIPPERY
&&
EVENT NUMBER IWX1100459
SKIPPERLocal storm report, Feb 24, 1:03 AM EST, 4 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
103 AM EST THU FEB 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0102 AM FREEZING RAIN 2 N NORTH WEBSTER 41.36N 85.70W
02/24/2011 M0.05 INCH KOSCIUSKO IN NWS OFFICE
SURFACES HAVE BECOME ICE COVERED AND SLIPPERY
&&
EVENT NUMBER IWX1100460
SKIPPERThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 23, 8:37 PM EST | Winter Weather Advisory | IWX | Adams, Allen, DeKalb, Elkhart, Fulton, Huntington and 9 more | 7 hr |
| Feb 24, 4:48 AM EST | Winter Storm Warning | IWX | Adams, Allen, Blackford, Cass, DeKalb, Fulton and 10 more | 29 hr |
| Feb 24, 11:56 AM EST | Winter Weather Advisory | IWX | Elkhart, LaGrange, Marshall, Starke, Steuben | 22 hr |
Nearby
Small Craft Advisories in Indiana, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.